Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 273, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 24, 2007, 5:27 PM CDT for Hays County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2007, 5:27 PM CDT (22:27 UTC)
- Expired
- Jul 24, 2007, 6:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 30 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 242227
SVREWX
TXC209-242315-
/O.NEW.KEWX.SV.W.0273.070724T2227Z-070724T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 PM CDT TUE JUL 24 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAYS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF SAN MARCOS...
* UNTIL 615 PM CDT
* AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR KYLE...OR ABOUT 8 MILES NORTHEAST OF SAN MARCOS. THIS
STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
UHLAND BY 535 PM CDT...
SAN MARCOS BY 615 PM CDT...
THIS IS A DANGEROUS STORM...CAPABLE OF QUICKLY PRODUCING A TORNADO.
IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3006 9779 3005 9776 2997 9779 2989 9790
2986 9788 2987 9791 2985 9791 2981 9797
2989 9807 3008 9795
$$2 follow-up statements
000
WWUS54 KEWX 242234
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 PM CDT TUE JUL 24 2007
TXC209-242315-
/O.CON.KEWX.SV.W.0273.000000T0000Z-070724T2315Z/
HAYS TX-
533 PM CDT TUE JUL 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR HAYS COUNTY...
AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KYLE...OR ABOUT 8
MILES NORTHEAST OF SAN MARCOS. THIS STORM WAS NEARLY STATIONARY OR
SLOWLY SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHEAST OF SAN MARCOS BY 615 PM CDT...
THIS SEVERE THUNDERSTORM ENVIRONMENT COULD QUICKLY PRODUCE A
TORNADO. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3006 9779 3005 9776 2997 9779 2989 9790
2986 9788 2987 9791 2985 9791 2981 9797
2989 9807 3008 9795
$$000
WWUS54 KEWX 242306
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT TUE JUL 24 2007
TXC209-242315-
/O.EXP.KEWX.SV.W.0273.000000T0000Z-070724T2315Z/
HAYS TX-
605 PM CDT TUE JUL 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR HAYS COUNTY EXPIRES AT 615 PM
CDT...
STRONG THUNDERSTORMS ARE SHIFTING SOUTH INTO COMAL AND GUADALUPE
COUNTIES...AND THE THREAT OF SEVERE WEATHER HAS DECREASED ACROSS
HAYS COUNTY.
LAT...LON 3006 9779 3005 9776 2997 9779 2989 9790
2986 9788 2987 9791 2985 9791 2981 9797
2989 9807 3008 9795
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:15 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 24, 5:15 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 PM CDT TUE JUL 24 2007 .UPDATE... FFA EXTENDED THRU 4 PM WEDNESDAY. THIS WAS NOT TO REFLECT ANY SIGNIFICANT CHANGES TO THE FORECAST, BUT RATHER TO POINT OUT THAT THE THREAT OF FLOODING WILL RESUME EARLY WEDNESDAY, AFTER A POSSIBLE DECREASE IN ACTIVITY EXPECTED LATE TONIGHT. THE EARLY UPDATE WAS ALSO TO BEEF UP EARLY EVENING POPS, ESPECIALLY FOR SOUTHERN COUNTIES, WHICH IS CURRENTLY EXPERIENCING NEAR 100 PERCENT COVERAGE IN A FEW COUNTIES. COVERAGE SHOULD BEGIN TO DECREASE BY 00Z WHEN THE VALID TIME OF THE FORECAST BEGINS. && .PREV DISCUSSION... /ISSUED 312 PM CDT TUE JUL 24 2007/ DISCUSSION...DISTURBANCES MOVING SOUTH ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS THIS EVENING WILL GIVE THE HIGHEST PROBABILITIES ACROSS THE SOUTHWEST AND SOUTH CENTRAL PORTIONS THIS EVENING. DIFFERENTIAL HEATING AND MESOSCALE BOUNDARIES WILL BE KEY INGREDIENTS TO KEEPING RAIN CHANCES HIGH INTO THE EVENING HOURS. A FLASH FLOOD WATCH WAS EXTENDED THROUGH THE EVENING HOURS DUE TO NEAR SATURATED GROUND CONDITIONS AND POTENTIAL NEW DEVELOPMENTS FROM OUTFLOWS IN THIS TYPE OF AIRMASS. THE WEAKNESS IN THE UPPER LEVEL RIDGE PATTERN WILL BE CENTERED OVER SOUTH CENTRAL TEXAS THROUGH SATURDAY WITH MOSTLY DIURNAL HEATING TYPE SHOWERS AND ISOLATED THUNDERSTORMS IN THE SEMI-TROPICAL AIRMASS. BY SUNDAY..THE WEAKNESS IN THE UPPER RIDGE PATTERN IS LESS AND HEIGHTS ALOFT BUILD THROUGH THE EARLY PART OF NEXT WEEK SO RAIN PROBABILITIES DECREASE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 89 72 86 73 / 40 40 30 50 40 AUSTIN BERGSTROM INTL AIRPORT 68 89 70 87 73 / 40 40 30 50 40 DEL RIO INTL AIRPORT 72 88 73 89 74 / 60 40 50 30 30 SAN ANTONIO INTL AIRPORT 70 86 72 85 74 / 60 40 30 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 18/10
Hazardous weather outlook, Jul 24, 12:59 AM CDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1259 AM CDT TUE JUL 24 2007 TXZ171>173-183>194-202>209-217>225-228-241100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1259 AM CDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY AND COULD PRODUCE RAPID FLASH FLOODING AND FLOODING ON AREA CREEKS...STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT WILL LEAD TO FLASH FLOODING DUE TO THE SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 24, 3:16 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLASH FLOOD 2 SW ROCKSPRINGS 30.00N 100.24W
07/24/2007 EDWARDS TX PUBLIC
HIGHWAY 674 FLOODED BETWEEN INTERSECTION WITH HIGHWAY 377
AND NUECES RIVER.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:07 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jul 23, 7:43 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| Jul 23, 7:50 PM CDT | River Flood Warning | EWX | Williamson | 5 hr |
| Jul 23, 7:50 PM CDT | River Flood Warning | EWX | Williamson | 5 hr |
| Jul 23, 8:32 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 4 days |
| Jul 23, 8:34 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Jul 23, 9:15 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 3 hr |
| Jul 24, 12:18 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 34 hr |
| Jul 24, 2:53 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Karnes, Wilson | 4 hr |
| Jul 24, 5:25 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 24, 6:45 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 24, 11:25 AM CDT | River Flood Warning | EWX | Bexar | 57 hr |
| Jul 24, 11:25 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Jul 24, 12:49 PM CDT | Flash Flood Warning | EWX | Bastrop | 3 hr |
| Jul 24, 1:36 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 24, 1:50 PM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 24, 2:23 PM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Jul 24, 3:17 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Jul 24, 4:09 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio, Medina | 3 hr |
| Jul 24, 4:22 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 24, 4:35 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 3 hr |
| Jul 24, 4:53 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 24, 5:16 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Guadalupe | 3 hr |
| Jul 24, 5:16 PM CDT | Flash Flood Warning | EWX | Comal, DeWitt, Gonzales, Guadalupe | 3 hr |
| Jul 24, 6:24 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.